Medications can cause hair loss as a side effect. This particular cause of hair loss often goes overlooked.
We use medications to improve our quality of life physically and mentally as well as to treat life threatening conditions. Drugs and even vitamins effect everyone differently. Some may experience side effects of a drug while others do not. It is all dependent on one’s own metabolism. For example, a particular group of drugs that treat cardiovascular diseases such as hypertension and high cholesterol can potentially cause hair shedding but it does not have this effect on everyone.
Typically side effects occur in a small percentage of users however, it is a factor to consider if you are experiencing hair shedding that is becoming troublesome to you. It’s common to notice hair thinning as a side effect to your medication between 6 weeks and 3 months after starting a course of medication. Sometimes medications given in high doses like chemotherapy used in the treatment of cancer may cause hair loss to occur sooner. If you feel that a certain drug is causing your hair loss you can talk to your doctor to see if there are any other viable options available.
If you are prescribed a drug that lists hair loss as a potential side effect you have to consider that it may only have a slight effect, if any at all. Doctors prescribe drugs because they believe benefit of the drug outweighs the risk of side effects. We do not recommend stopping use of a drug without first consulting with your doctor.
To encourage healthy hair growth we recommend our nourishing topical treatments from Images International as well as our low level laser light therapy. Make an appointment today for a free hair and scalp analysis.